Could my allergy shots be revving up my immune system and causing all this inflammation in my body?
I have ulcerative colitis (7 yrs), uveitis (20 yrs), and recently scleritis, chronic tendonitis (4 yrs), sinusitis (15 yrs), asthma/ allergies (49 yrs), etc., etc. Early this year I started getting allergy shots for my indoor and outdoor allergies. I am now having recurring scleritis, cannot take ibprofen or Indocin (UC). I am about to start using FML forte drops every hour; they had to be ordered. I am HLA-b27 positive but other autoimmune tests like RA came back neg.
While certainly not a common problem, the fact that you already have such immune system related problems, it is possible. Allergy injections work by stimulating the immune system to some degree. If you are experiencing increased inflammatory symptoms, it is relatively easy to hold off on your injections for a while and see if you get better or not. There is no definite answer to this question without a trial period and possibly reinstitution of the injections to see if a change occurs. I would speak with your allergist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.